MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA FEM ADAPTER 5 DEGREE; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US SIGMA FEM ADAPTER 5 DEGREE; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Catalog Number 960781
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Discomfort (2330); Swelling/ Edema (4577)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : it was reported that the left knee was explanted due to failure/breakage of femoral.Femoral adapter/bolt.The product was not returned to depuy synthes, however photos were provided for review.(b)(4).The photo/x-ray investigation revealed a gap between the sigma fem adapter 5 degree and the sigma fem adapter neutral bolt, suggesting a fracture on the implant.Additionally, a bone fracture can be observed on the evidence too, near the sleeve and the femoral component.Although a definitive cause for device fracture is not established, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the sigma fem adapter 5 degree would contribute to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device j1336h number, and no non-conformances nor manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the left knee was explanted due to breakage of femoral; femoral adapter/bolt.Doi: unknown, dor: (b)(6) 2024 , affected side : left knee.

Brand Name
SIGMA FEM ADAPTER 5 DEGREE
Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19469707
Report Number1818910-2024-12361
Device Sequence Number15313873
Product Code JWH
UDI-Device Identifier10603295233916
UDI-Public10603295233916
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K060515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number960781
Device Lot NumberJ1336H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIGMA FEM ADAPTER NEUTRAL BOLT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale